Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Fort Worth, TX

April 14, 2021Van Zandt County, Texas

NWS Fort Worth, TX issued this special weather statement at Apr 14, 2021, 3:49 AM CDT for Van Zandt County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2021, 3:49 AM CDT (08:49 UTC)
Expired
Apr 14, 2021, 4:15 AM CDT
In force
26 min
Issued by
NWS Fort Worth, TX

County Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 152 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1959 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

073 
WWUS84 KFWD 140849
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
349 AM CDT Wed Apr 14 2021
 
TXZ122-140915-
Van Zandt TX-
349 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN ZANDT COUNTY
UNTIL 415 AM CDT...

At 349 AM CDT, Doppler radar was tracking a strong thunderstorm near
Van, or 9 miles east of Canton, moving northeast at 35 mph.

Nickel size hail will be possible with this storm.
  
 Locations impacted include...
Van.

LAT...LON 3242 9577 3254 9577 3265 9560 3265 9559
      3247 9559
TIME...MOT...LOC 0849Z 244DEG 31KT 3250 9572 

$$

Dunn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Apr 14, 2:29 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 14, 2:29 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
229 AM CDT Wed Apr 14 2021

...New Long Term...

.SHORT TERM... /Issued 116 AM CDT Wed Apr 14 2021/
/Overnight through Wednesday night/

Isentropic lift is increasing over the region now as one upper
level disturbance ripples through in the zonal flow aloft. Weak
elevated instability behind a stationary frontal boundary draped
across the eastern and southeastern zones is allowing for
scattered showers to develop. The better instability will be
confined to the region near and to the east of the front and
a few thunderstorms are likely in this area before daybreak.
Can't rule out a couple severe storms in the far southeast zones
ahead of the front where surface based instability exists.
Otherwise, cloud cover is extensive and cold advection currently
weak behind the front, and have raised overnight lows a few
degrees from previous forecast...which means the central and
southeast zones will see temps stall in the low to mid 60s.

This current episode of isentropic lift will wane and shift east
of the CWA around daybreak and therefore just some low PoPs for
scattered showers and isolated storms will exist over the eastern
zones through mid morning. Most of the region will be dry through
the day. The frontal boundary will dissipate in its current SW to
NE configuration, and set up in a more W to E configuration south
of the CWA during the course of the day as northerly surface flow
increases as a high pressure cell in the Plains expands southward.
The combination of increasing (weak) cold advection and cloud
cover will result highs stuck in the mid 60s along the Red River.
But upper 70s are forecast across the far southern zones where
cold advection will be delayed and some brief clearing may occur
early this afternoon.

The next upper level wave will move across the region this
evening, and this means isentropic lift will once again increase
late this afternoon across the western zones leading to a few
showers or storms. This elevated activity will shift eastward
across the remainder of the CWA tonight and again end over all but
the eastern zones by daybreak. Elevated instability will be
limited and therefore just mainly showers and a few storms are
expected with no severe weather threat. Best chances of rain and
storms will be over the southeast zones, and PoPs will range from
likely there to just a generic chance in the west. QPF will again
be light, averaging 1/10 of an inch, meaning some locations will
see no rain but others may see over a 1/4 inch. Lows tonight will
fall into the 50s areawide as northerly winds continue to bring
some cooler air into the region from the Plains.

TR.92

&&

.LONG TERM... /NEW/
/Thursday through Tuesday/

Scattered showers and perhaps a few thunderstorms should be
ongoing mainly to the west of our area early Thursday morning as a
140 kt upper jet noses into southern New Mexico and height falls
spread into Texas. Gentle isentropic ascent should strengthen
through the late morning hours with showers and thunderstorms
becoming more numerous mainly west of I-35 through midday. Modest
mid level lapse rates around 7 C/km could support a few elevated
hail storms through early afternoon. As a shortwave trough digs
into the Central Plains Thursday night, surface cyclogenesis
across West Texas will intensify. This will result in
strengthening low level warm most advection across the region and
a good chance for continued scattered showers and thunderstorms.
PoPs will remain high during this time, but actual rainfall
amounts should generally be light until this warm advection
becomes maximized across the region early Friday morning.

The GFS continues to be the most aggressive with surface
cyclogenesis into Friday and pulls a warm front into Southern
Oklahoma by early afternoon. This scenario has the I-35 corridor
within a warm sector with modest instability as the strongest
synoptic forcing for ascent spreads into the region. In addition,
a strong cold front will also be moving into the region during
this time. While it's certainly plausible that a warm front
retreats that far north, right now it looks like most of the
precipitation will be closely tied to the low level warm advection
and veering low level jet within the cooler airmass. We'll have
the highest PoPs on Friday along and east of I-35 with the cold
front blasting through the region by early evening and a rapid end
to the precipitation. At this time, it appears that the severe
threat is low, but we will have to keep an eye on the northward
progress of the warm front through Friday afternoon.

The weekend is shaping up to be dry, although it will be cool with
post frontal stratus lingering for much of the day Saturday. Highs
should top out in the lower 60s with brisk north winds. Clearing
skies and diminishing winds should allow temperatures to fall into
the upper 30s northwest of the Metroplex on Sunday morning. A
gradual warmup is expected into early next week.

Dunn

&&

.AVIATION... /Issued 116 AM CDT Wed Apr 14 2021/
/6z TAFs/

A few showers will stream across the TAF sites during the next few
hours. Have removed the mention of thunder from the Metroplex TAF
sites as the best instability should remain east, but will need
to monitor the convective trends closely. Brief visibility
reductions are possible in the core of the showers, but otherwise
VFR will prevail. For Waco the chance of vicinity storms is a
little higher and will advertise that threat from 8 to 10z. Most
of the rain activity should push east of all TAF sites after 10z
with a dry morning/day expected. Another round of showers and a
few storms will be possible this evening and have brought VCTS
into the forecast after 4z.

CIGs are currently VFR but should lower to MVFR around 9-10z.
Given the latest trends have sided with MET MOS guidance which
means this forecast will back off on forecasting IFR this morning
and keep CIGs in the low MVFR category instead. These MVFR CIGs
will persist through the evening hours, and may lower to IFR early
Thursday morning.

Winds are light northerly now, but will increase to 10-15kt during
the day as a central Plains high pressure cell begins to spreads
southward.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    71  55  68  55  65 /  20  50  30  70  80
Waco                75  57  68  58  72 /  20  50  50  60  80
Paris               65  50  67  52  59 /  40  50  10  70  80
Denton              68  50  65  51  62 /  20  50  40  70  80
McKinney            68  52  67  52  62 /  20  50  30  70  80
Dallas              72  55  69  57  66 /  20  50  30  70  80
Terrell             70  52  68  54  64 /  30  50  30  70  80
Corsicana           73  55  68  56  67 /  30  60  30  70  80
Temple              76  56  68  57  72 /  20  50  50  60  70
Mineral Wells       70  52  65  53  66 /  30  40  60  70  80

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 13, 6:48 PM CDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
648 PM CDT Tue Apr 13 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
648 PM CDT Tue Apr 13 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorms are expected tonight near and east of Interstate 45. A
few of these thunderstorms may be severe with large hail being the
main hazard.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Intermittent storm chances will continue through early Saturday
across all of North and Central Texas. The severe weather threat will
generally be low during this time, but a few strong storms will be
possible on Friday.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested near and east of
Interstate 45 tonight.

In the hours before

Special weather statement, Apr 14, 3:04 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
304 AM CDT Wed Apr 14 2021

TXZ122-140830-
Van Zandt TX-
304 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN ZANDT COUNTY
UNTIL 330 AM CDT...

At 303 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Canton, moving northeast at 30 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Canton, Edgewood and Fruitvale.

LAT...LON 3254 9580 3249 9607 3264 9608 3276 9579
TIME...MOT...LOC 0803Z 241DEG 27KT 3258 9600

Dunn
Special weather statement, Apr 14, 3:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
349 AM CDT Wed Apr 14 2021

TXZ122-140915-
Van Zandt TX-
349 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN ZANDT COUNTY
UNTIL 415 AM CDT...

At 349 AM CDT, Doppler radar was tracking a strong thunderstorm near
Van, or 9 miles east of Canton, moving northeast at 35 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Van.

LAT...LON 3242 9577 3254 9577 3265 9560 3265 9559
      3247 9559
TIME...MOT...LOC 0849Z 244DEG 31KT 3250 9572

Dunn

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:04 AM CDTSpecial Weather StatementFWDVan Zandt26 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.